MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS
Model Number 03.211.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Additional procode: lxh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery for a calcaneus fracture on (b)(6) 2021, the reduction joystick broke.Procedure was completed successfully with a six (6) minute delay.Patient was stable.This report is for a reduction joystick/5.0mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: reduction joystick/5.0mm (part# 03.211.454, lot# 7747097, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the distal end of the threaded shaft of the device was broken.The component, centering pin was missing from the assembly.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.The complaint is being confirmed for reduction joystick/5.0mm (part# 03.211.454, lot# 7747097) as the distal end of the threaded shaft of the device was broken.While a definitive root cause could not be identified for the reported problem, it is possible that the shaft of the device might have encountered unintended forces.The component might have got misplaced during sterilization.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part number: 03.211.454.Synthes lot number: 7747097.Supplier lot number: n/a.Release to warehouse date: 18jul2014.Expiration date: n/a.Manufactured by synthes jennersville.No ncrs were generated during production.Device history review : review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION JOYSTICK/5.0MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11285761
Report Number2939274-2021-00704
Device Sequence Number11723988
Product Code HTD
UDI-Device Identifier10886982076465
UDI-Public(01)10886982076465
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.454
Device Catalogue Number03.211.454
Device Lot Number7747097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight90